MAUDE Adverse Event Report: ARTHREX, INC. CORKSCREW FT, BC, SUTURETAPE, 4.75M; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. CORKSCREW FT, BC, SUTURETAPE, 4.75M; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number CORKSCREW FT, BC, SUTURETAPE, 4.75M
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 1/30/2023, it was reported by a sales representative via email that an ar-1927bct-475 bio-composite corkscrew ft inserter snapped in half during insertion.A majority of the inserter was removed, but a portion of it was lodged within the body of the corkscrew.Efforts were made to remove the inserter from within the anchor, but that was unsuccessful given it was buried within the corkscrew anchor.Surgeon also tried to remove the corkscrew, but after multiple attempts, it was decided to leave it in, given it was seated well within the bone and removal could have led to significant bone loss.The anchor remained intact and did not break in any manner.A 2.9 mm pushlock was utilized to complete the remplissage opposed to the 4.75 mm corkscrew.The pushlock was placed next to the 4.75 mm corkscrew anchor to try and maintain the desired position of the anchor.This was discovered during a remplissage and labral repair of the shoulder procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive impaction during the anchor insertion and/or prying/leveraging during use.

Brand Name
CORKSCREW FT, BC, SUTURETAPE, 4.75M
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16385117
Report Number1220246-2023-06290
Device Sequence Number5087323
Product Code MAI
UDI-Device Identifier00888867237858
UDI-Public00888867237858
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K173788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberCORKSCREW FT, BC, SUTURETAPE, 4.75M
Device Catalogue NumberAR-1927BCT-475
Device Lot Number12348149
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown